Washington, 2015

Wildfire in Washington, September 1 to 30, 2015

September 1 to 30, 2015 · NWS OTX · 1 event in 1 county or zone

This complex of lightning caused wildfires burned 26,068 acres and cots over $25 million dollars to suppress.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

This complex of lightning caused wildfires burned 26,068 acres and cots over $25 million dollars to suppress.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 31, 9:29 PM PST, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 31, 9:29 PM PST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1029 PM PDT MON AUG 31 2015

.SYNOPSIS...
Light rain in the northern mountains will slowly creep north
tonight. Tuesday will feature dry and breezy conditions. A weak
cold front brings a reinforcing shot of cooler air Wednesday
along with a chance for showers and gusty winds. A cooler and
showery weather pattern will linger over the region late week and
into the weekend.

&&

.DISCUSSION...
Light rain has ended across the northern mountains this evening
and radar mosaic is showing lighter returns along the Cascade
crest. Water vapor satellite imagery shows a weak impulse tracking
across the region and there is enough resident moisture to wring
out a few light showers across the northern mountains overnight
but probably not more than a few hundredths of an inch will fall.
Winds in the more sheltered valleys have quieted down tonight but
the ridgetops and exposed areas like the Waterville Plateau remain
a bit breezy. I have not seen any reduction in visibility in smoke
from area wildfires but smoke models continue to bring some into
the northernmost valleys and also into the Lewis-Clark Valley
overnight. The Lewiston area is vulnerable from fires to the
southwest in NE oregon and also from the southeast from Central
Idaho wildfires. This is the only TAF site that shows enough
confidence to place a visibility restriction in the aviation
forecast. All in all, a rather quiet night weatherwise. /Kelch

&&

.AVIATION...
06Z TAFS: Areas of light rain will continue across the Cascade
crest and far northern WA tonight but will not impact any TAF
site. Smoke models still bring some smoke from near Pomeroy toward
the KLWS corridor and if this is the case, nocturnal inversions
could result in some reductions of VIS until morning. Confidence
is low due to uncertainty with burning behavior of the NE Oregon
wildfire. KLWS is also vulnerable to smoke from the southeast
where fires are burning in central ID. Some smoke is expected to
settle into the valleys of northern WA and northern panhandle of
Idaho. Breezy early evening winds will diminish overnight but will
become breezy again Tuesday afternoon. /EK

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        50  75  52  68  44  66 /  10  10  20  10  10  20
Coeur d'Alene  50  74  52  67  43  65 /  10  10  20  20  10  20
Pullman        47  76  50  68  42  66 /  10   0  20  30  10  20
Lewiston       55  83  58  73  49  71 /   0   0  10  20  10  20
Colville       49  74  50  70  40  68 /  20  10  20  30  10  30
Sandpoint      46  72  48  66  40  64 /  20  10  20  20  10  30
Kellogg        46  73  49  65  41  63 /  10   0  20  40  20  20
Moses Lake     53  77  53  73  47  71 /  10  10  10  10  10  10
Wenatchee      54  75  56  71  50  70 /  10  10  10  10  10  10
Omak           48  75  49  72  43  69 /  10  20  20  20  10  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 31, 2:05 AM PST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
305 AM PDT MON AUG 31 2015

IDZ001>004-026-027-WAZ031>038-041>044-011015-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
305 AM PDT MON AUG 31 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A cold front will move through the area on Wednesday and bring
gusty winds for the afternoon. Afternoon thunderstorms will also
be possible across the northern mountains of Washington on
Wednesday.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Northeast Mountains

When
September 1, 12:00 AM PST to September 30, 12:00 AM PST
Where
Northeast Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

This complex of lightning caused wildfires burned 26,068 acres and cost over $25 million dollars to suppress.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602338.